Idaho, 2003Damaging Wind in Idaho, June 18, 2003
June 18, 2003 · NWS PIH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM MST, 4 hours 35 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
300 PM MDT WED JUN 18 2003
WESTERN EDGE OF FORECAST AREA ON BORDER OF SEVERE THUNDERSTORM WATCH
AREA. ENOUGH UNSTABLE AND MOIST AIR FROM THE SOUTH PUSHING NWD AND
WILL MAINTAIN ISOLD POPS FOR WRN AND SRN ZONES THROUGHOUT TON.
FOR THU...S/W EJECTING FROM BASE OF WEST COAST TROF TRIGGERS ANOTHER
ROUND OF AFTN/EVE -TSRA/-SHRA. U/L TROF AND ASSOCIATED FRONT
BEARING DOWN LATE THU NGT ALTHOUGH TIMING INEXACT WITH GUIDANCE
PRODUCTS DIFFERING SOMEWHAT. WENT WITH AVIATION MOSTLY IN THIS
ARENA.
FRONT SWEEPS ACROSS FROM WEST TO EAST FROM EARLY FRI AM THROUGH FRI
AFTN. EXPECT UNSTABLE AIR TO CONTINUE CONVECTIVE THREAT AND JET
STREAM ALOFT GENERATING WINDS WHICH HAVE BEEN NOTICABLY ABSENT IN
RECENT DAYS. STILL EXPECTING STRONG COOL DOWN BEHIND FRONT WITH
TOTAL DROP OF 15 TO 20 DEGREES FROM WED TO SAT TO THE AFTN HIGH.
FOR THE 4 TO 7 DAY PERIOD...U/L TROFFING CONTINUES WITH COOLER
TEMPERATURES WITH OCCASIONAL BREAKS IN CLOUDS AND PRECIP THREAT.
STILL ONLY SLIGHT CHC THREAT ANYWHERE ON ANY GIVEN DAY. VALLEY
ZONES DRY AFTER SUN NGT. STORM TRACK SHIFTING NWD WHICH MOVES FOCUS
SLOWLY NWD FROM MON ONWARD.
MESSICK
KSFX...OPERATIONAL...VCP 21.
.PIH...NONE.
Hazardous weather outlook, Jun 18, 4:00 AM MST, 14 hours 35 minutes before
IDZ017>023-031-032-190000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
500 AM MDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO
.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ISOLATED TO SCATTERED
THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING MAINLY IN THE
MOUNTAINS.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THURSDAY AND
FRIDAY WITH BREEZY TO WINDY CONDITIONS POSSIBLE IN THE SNAKE RIVER
PLAIN BEHIND A COLD FRONT FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE
MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES
NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT
SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER
STANDARD OPERATING PROCEDURES.
Thunderstorm Wind, Minidoka
- When
- June 18, 6:35 PM MST to 6:45 PM MST
- Where
- Minidoka County, Paul
- Measured
- 75 kt (86 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.600, -113.767
Thunderstorm wind overturned a trailer home in Paul.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
- Damaging Winds in Wisconsin, June 18, 200356 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365323.